Vanishing bile duct syndrome (VBDS) is a rare and potentially life-threatening disorder in which progressive destruction and disappearance of small intrahepatic bile ducts occur, with resultant cholestasis. The mechanism by which biliary epithelial cells are damaged and intrahepatic bile ducts are lost has not been fully elucidated. However, many etiologies have been reported,and several drugs have been implicated. Meropenem is a widely used, well tolerated broad-spectrum carbapenem antibiotic indicated for the treatment of intraabdominal infections, complicated skin and skin structure infections, and pediatric bacterial meningitis. We describe what we believe is the first reported case of meropenem-induced VBDS. A 60-year-old woman was diagnosed with VBDS after being treated with meropenem for a left temporal lobe brain abscess. Three weeks after starting the drug, the patient developed mixed hepatocellular and cholestatic liver injury with jaundice and pruritus.Meropenem-induced liver injury was suspected, and the drug was discontinued. Diagnostic tests ruled out other causes of cholestasis, including infectious and immunologic conditions. A liver biopsy, performed due to persistent liver injury, demonstrated an absence of bile ducts, which, in conjunction with the patient's clinical course, was consistent with the diagnosis of VBDS. Several months after the cessation of meropenem, the patient's liver function test results improved. Use of the Naranjo adverse drug reaction probability scale indicated a probable relationship (score of 6)between the patient's development of VBDS and meropenem therapy. A high index of suspicion is necessary to diagnose VBDS and other types of drug induced liver injury. Clinicians should consider VBDS as a potential diagnosis in patients receiving meropenem who have prolonged cholestasis, especially after other more probable causes have been excluded.